Discussions that mention valium

Inner Ear Disorders board


Hey TrueBlue,

>>>Basically my day right now is to wake up feeling fine, come to work, sit in front of my comp for half an hour or so and then the dizzies start. Generally worse in the mornings and then tapers off in the afternoon to feeling pretty much normal in the evenings.

Same deal for me although I am generally pretty good most days now. If it is going to be a rough day then sitting down in front of a screen is like a barometer for me on how well I am on the dizzy front. I will start feeling quite stoned and out of it for the first 30 min. Over time it settles down and things normalise on this screen and my laptop only at this point.

>>> I have switched from small to large screens in an effort to figure out what works best. I didn't notice any change but my comp at home doesn't seem to have the same effect in severity (its a laptop with LCD screen). So I began to wonder if the lighting at work mixed with the screen is making it worse..

Smaller screens are definitely the way to go for me for the most part. Any widescreen LCD I have sat in front of kills me. Not because it is wide but I think because these types of screens have very bright screens with high contrast. The only thing I can nail down over years of experimenting is the contrast ratio of the screen and the brand of LCD. Any screen above 400:1 sets me off. Back lighting, adjusting refresh rates, contrast or brightness on an offending screen does nothing.

>>> the freaky things that come with it.....no-one has mentioned Labyrinthitis to me.

That is strange although there is a chance that you could have a migraine component to this too. I now know that I definitely do myself. It seems to have evolved over the last few years and now produces the swimming head when I get the headaches. My feeling on this is that I was hit with VN or labs which has now triggered this migraine thing to go nuts. This is seen quite a lot according to Rosalyn Davies (UK specialist).

>>> I don't take anything for it as I read that it can slow compensation...it would be good to have something that you could take in emergencies.

If you use valium in small doses here and there when the going gets tough it will not hamper compensation. It would only do so if you were on it daily at higher doses over months of time. Valium works fantastically for me when I get the swimming head. It seems to calm the vestibular system and even stops the computer screens from giving me a hard time. Get yourself a script for 5 mg tabs. When you feel it's all too hard break one in half and take 2.5 mg. That's all I need to kill it if necessary or at least take the edge off of it.

Do you get headaches with this? Excessive neck pain? These can be migraine signs with this junk.

I have never really done VRT as I am very active anyway. I think staying active does the job in most cases although I know tailored VRT is the key for some.

Best....Scott
Hi Jen,

Yes, it is nice out there finally and I'm stuck inside the uni working - lol! Glad you're having a good day. Me, my head is sore again and I feel out of it again today....and of course it's worse at the screen. I think I brought this on by staying up far too late two nights in a row (3 am). I'm paying now.

Interesting about your headache/neck pain history. Which migraine med did they put you on? It might be that you will get lucky by trying another sort. Adam for example, has been through some 15 meds over the years until he found one that sorted it out for him finally. He knows migraine meds like the back of his hand. Might be worth chasing that up.

I'd be interested to know if valium works for you like it does for me. It is definitely one of those temporary silver bullets that you can rely on if you need to have some control - ie, a meeting coming up or just feeling sick of a bad day of the swimming head.

Take care....Scott :cool: